Skip to main content

Commutant Lifting and Nevanlinna–Pick Interpolation in Several Variables


This paper concerns a commutant lifting theorem and a Nevanlinna–Pick type interpolation result in the setting of multipliers from vector-valued Drury–Arveson space to a large class of vector-valued reproducing kernel Hilbert spaces over the unit ball in \({\mathbb {C}}^n\). The special case of reproducing kernel Hilbert spaces includes all natural examples of Hilbert spaces like Hardy space, Bergman space and weighted Bergman spaces over the unit ball.

This is a preview of subscription content, access via your institution.


  1. Agler, J., McCarthy, J.: Pick Interpolation and Hilbert Function Spaces. AMS, Providence (2002)

    Book  Google Scholar 

  2. Aleman, A., Hartz, M., McCarthy, J., Richter, S.: Interpolating sequences in spaces with the complete Pick property. Int. Math. Res. Not. IMRN 2019, 3832–3854 (2019)

    Article  MathSciNet  Google Scholar 

  3. Ambrozie, C., Timotin, D.: On an intertwining lifting theorem for certain reproducing kernel Hilbert spaces. Integral Equ. Oper. Theory 42, 373–384 (2002)

    Article  MathSciNet  Google Scholar 

  4. Arveson, W.: Subalgebras of \(C^*\)-algebras. III. Multivariable operator theory. Acta Math. 181, 159–228 (1998)

    Article  MathSciNet  Google Scholar 

  5. Ball, J., Bolotnikov, V.: Contractive multipliers from Hardy space to weighted Hardy space. Proc. Am. Math. Soc. 145, 2411–2425 (2017)

    Article  MathSciNet  Google Scholar 

  6. Ball, J., Bolotnikov, V.: Interpolation in the noncommutative Schur-Agler class. J. Oper. Theory 58, 83–126 (2007)

    MathSciNet  MATH  Google Scholar 

  7. Ball, J., Trent, T., Vinnikov, V.: Interpolation and commutant lifting for multipliers on reproducing kernel Hilbert spaces. In: Bart, H., Gohberg, I., Ran, A. (eds.) Operator Theory and Analysis, Operator Theory: Advances and Applications, vol. 122, pp. 89–138. Birkhäuser, Basel (2001)

    Chapter  Google Scholar 

  8. Bhattacharjee, M., Das, B.K., Sarkar, J.: Hypercontractions and factorizations of multipliers in one and several variables (2018). arXiv:1812.08143v2

  9. Clouâtre, R., Hartz, M.: Multiplier algebras of complete Nevanlinna-Pick spaces: dilations, boundary representations and hyperrigidity. J. Funct. Anal. 274, 1690–1738 (2018)

    Article  MathSciNet  Google Scholar 

  10. Davidson, K., Le, T.: Commutant lifting for commuting row contractions. Bull. Lond. Math. Soc. 42, 506–516 (2010)

    Article  MathSciNet  Google Scholar 

  11. Eschmeier, J., Putinar, M.: Spherical contractions and interpolation problems on the unit ball. J. Reine Angew. Math. 542, 219–236 (2002)

    MathSciNet  MATH  Google Scholar 

  12. Foias, C., Frazho, A., Gohberg, I., Kaashoek, M.A.: Metric constrained interpolation, commutant lifting and systems. In: Operator Theory: Advances and Applications, vol. 100. Birkhäuser Verlag, Basel (1998)

  13. Kumari, R., Sarkar, J., Sarkar, S., Timotin, D.: Factorization of kernels and reproducing kernel Hilbert spaces. Integral Equ. Oper. Theory 87, 225–244 (2017)

    Article  MathSciNet  Google Scholar 

  14. Muller, V., Vasilescu, F.-H.: Standard models for some commuting multioperators. Proc. Am. Math. Soc. 117, 979–989 (1993)

    Article  MathSciNet  Google Scholar 

  15. Nevanlinna, R.: Über beschränkte Funktionen, die in gegebenen Punkten vorgeschriebene Werte annehmen. Ann. Acad. Sci. Fenn. Sel A. 13, 1–72 (1919)

    MATH  Google Scholar 

  16. Paulsen, V.I., Raghupathi, M.: An Introduction to the Theory of Reproducing Kernel Hilbert Spaces. Cambridge Studies in Advanced Mathematics, vol. 152. Cambridge University Press, Cambridge (2016)

    Book  Google Scholar 

  17. Pick, G.: Über die Beschränkungen analytischer Funktionen, welche durch vorgegebene Funktionswerte bewirkt werden. Math. Ann. 77, 7–23 (1916)

    Article  Google Scholar 

  18. Sarason, D.: Generalized interpolation in \(H^\infty \). Trans. Am. Math. Soc. 127, 179–203 (1967)

    MathSciNet  MATH  Google Scholar 

  19. Sarkar, J.: An invariant subspace theorem and invariant subspaces of analytic reproducing kernel Hilbert spaces—II. Complex Anal. Oper. Theory 10, 769–782 (2016)

    Article  MathSciNet  Google Scholar 

Download references


The research of the second named author is supported by NBHM (National Board of Higher Mathematics, India) post-doctoral Fellowship No: 0204/27-/2019/R&D-II/12966. The research of the third named author is supported in part by NBHM Grant NBHM/R.P.64/2014, and the Mathematical Research Impact Centric Support (MATRICS) Grant, File No: MTR/2017/000522 and Core Research Grant, File No: CRG/2019/000908, by the Science and Engineering Research Board (SERB), Department of Science & Technology (DST), Government of India. The third author also would like to thanks the Institute of Mathematics of the Romanian Academy, Bucharest, Romania, for its warm hospitality during a visit in May 2019.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Jaydeb Sarkar.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Deepak, K.D., Pradhan, D.K., Sarkar, J. et al. Commutant Lifting and Nevanlinna–Pick Interpolation in Several Variables. Integr. Equ. Oper. Theory 92, 27 (2020).

Download citation

  • Received:

  • Revised:

  • Published:

  • DOI:


  • Commutant lifting theorem
  • Nevanlinna–Pick interpolation
  • Weighted Bergman spaces
  • Dilations
  • Multipliers

Mathematics Subject Classification

  • 30E05
  • 47A13
  • 47A20
  • 34L25
  • 47B32
  • 47B35
  • 32A35
  • 32A36
  • 32A38